On the Equivalence of Probability Spaces

Daniel Alpay, Palle Jorgensen, David Levanony

Research output: Contribution to journalArticlepeer-review

20 Scopus citations


For a general class of Gaussian processes W, indexed by a sigma-algebra F of a general measure space (M, F, σ) , we give necessary and sufficient conditions for the validity of a quadratic variation representation for such Gaussian processes, thus recovering σ(A) , for A∈ F, as a quadratic variation of W over A. We further provide a harmonic analysis representation for this general class of processes. We apply these two results to: (i) a computation of generalized Ito integrals and (ii) a proof of an explicit and measure-theoretic equivalence formula, realizing an equivalence between the two approaches to Gaussian processes, one where the choice of sample space is the traditional path space, and the other where it is Schwartz’ space of tempered distributions.

Original languageEnglish
Pages (from-to)813-841
Number of pages29
JournalJournal of Theoretical Probability
Issue number3
StatePublished - 1 Sep 2017


  • Equivalence of measures
  • Gaussian processes
  • Stochastic calculus

ASJC Scopus subject areas

  • Statistics and Probability
  • General Mathematics
  • Statistics, Probability and Uncertainty


Dive into the research topics of 'On the Equivalence of Probability Spaces'. Together they form a unique fingerprint.

Cite this